Alert archive / Washington / High Surf Advisories in 2011

High Surf Advisory 3, NWS Seattle, WA

September 26, 2011

NWS Seattle, WA issued this high surf advisory at Sep 26, 2011, 3:07 PM PDT. It took effect at Sep 27, 2011, 3:00 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2011, 3:07 PM PDT (22:07 UTC)
In effect from
Sep 27, 2011, 3:00 AM PDT
Expired
Sep 28, 2011, 3:00 AM PDT
In force
24 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WHUS46 KSEW 262207
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
307 PM PDT MON SEP 26 2011

.LARGE SWELLS WILL BEGIN IMPACTING THE COAST LATER TONIGHT AND
WILL CONTINUE DURING THE DAY TUESDAY. ANTICIPATE THE SWELLS TO
SUBSIDE TUESDAY EVENING. 

WAZ516-517-270615-
/O.NEW.KSEW.SU.Y.0003.110927T1000Z-110928T0400Z/
NORTH COAST-CENTRAL COAST-
307 PM PDT MON SEP 26 2011

...HIGH SURF ADVISORY IN EFFECT FOR THE NORTH AND CENTRAL COAST FROM
3 AM TO 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM PDT TUESDAY. 

* WAVES...BUILDING TO 15 TO 18 FEET LATER TONIGHT...AND THEN TO 21
  OR 22 FEET DURING THE DAY TUESDAY.

* TIMING...HIGH SURF CONDITIONS ARE EXPECTED TO DEVELOP LATE
  TONIGHT AND PERSIST THROUGH THE DAY TUESDAY. LOOK FOR THE WAVES
  TO SUBSIDE BELOW 15 FEET TUESDAY EVENING.

* IMPACTS...THE HIGH SURF WILL RESULT IN RIP CURRENTS AND
  LOCALIZED BEACH EROSION. THOSE PLANNING ON WALKING ON THE BEACH
  TUESDAY SHOULD BE AWARE OF WAVES SUDDENLY RACING FARTHER UP THE
  BEACH THAN NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

WWW.WEATHER.GOV
5 follow-up statements
688 
WHUS46 KSEW 270632
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1132 PM PDT MON SEP 26 2011

.LARGE SWELLS WILL BEGIN IMPACTING THE COAST LATER TONIGHT AND
WILL CONTINUE DURING THE DAY TUESDAY. ANTICIPATE THE SWELLS TO
SUBSIDE TUESDAY EVENING.

WAZ516-517-271445-
/O.CON.KSEW.SU.Y.0003.110927T1000Z-110928T0400Z/
NORTH COAST-CENTRAL COAST-
1132 PM PDT MON SEP 26 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PDT
TUESDAY...

* WAVES...BUILDING TO 15 TO 18 FEET LATER TONIGHT...AND THEN TO 
  21 OR 22 FEET DURING THE DAY TUESDAY. 

* TIMING...HIGH SURF CONDITIONS ARE EXPECTED TO DEVELOP LATE 
  TONIGHT AND PERSIST THROUGH THE DAY TUESDAY. LOOK FOR THE 
  WAVES TO SUBSIDE BELOW 15 FEET TUESDAY EVENING. 

* IMPACTS...THE HIGH SURF WILL RESULT IN RIP CURRENTS AND 
  LOCALIZED BEACH EROSION. THOSE PLANNING ON WALKING ON THE 
  BEACH TUESDAY SHOULD BE AWARE OF WAVES SUDDENLY RACING FARTHER 
  UP THE BEACH THAN NORMAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
371 
WHUS46 KSEW 271009
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
309 AM PDT TUE SEP 27 2011

.LARGE SWELLS WILL IMPACT THE COAST THROUGH EARLY WEDNESDAY
MORNING.

WAZ516-517-271815-
/O.EXT.KSEW.SU.Y.0003.000000T0000Z-110928T1000Z/
NORTH COAST-CENTRAL COAST-
309 AM PDT TUE SEP 27 2011

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WAVES...16 FEET TODAY BUILDING TO 19 FEET TONIGHT BEFORE
  SUBSIDING BACK DOWN BELOW 15 FEET EARLY WEDNESDAY MORNING.

* TIMING...HIGH SURF CONDITIONS ARE EXPECTED TO PERSIST UNTIL THE
  EARLY MORNING HOURS ON WEDNESDAY. 

* IMPACTS...THE HIGH SURF WILL RESULT IN RIP CURRENTS AND 
  LOCALIZED BEACH EROSION. THOSE PLANNING ON WALKING ON THE 
  BEACH TUESDAY SHOULD BE AWARE OF WAVES SUDDENLY RACING FARTHER 
  UP THE BEACH THAN NORMAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
138 
WHUS46 KSEW 271606
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
906 AM PDT TUE SEP 27 2011

.LARGE SWELLS WILL IMPACT THE COAST THROUGH EARLY WEDNESDAY
MORNING.

WAZ516-517-280015-
/O.CON.KSEW.SU.Y.0003.000000T0000Z-110928T1000Z/
NORTH COAST-CENTRAL COAST-
906 AM PDT TUE SEP 27 2011

...HIGH SURF ADVISORY REMAINSIN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WAVES...20 TO 25 FEET TODAY...SUBSIDING BACK DOWN BELOW 15 FEET
  ON WEDNESDAY MORNING.

* TIMING...HIGH SURF CONDITIONS ARE EXPECTED TO PERSIST UNTIL 
  THE EARLY MORNING HOURS ON WEDNESDAY. 

* IMPACTS...THE HIGH SURF WILL RESULT IN RIP CURRENTS AND
  LOCALIZED BEACH EROSION. THOSE PLANNING ON WALKING ON THE BEACH
  TUESDAY SHOULD BE AWARE OF WAVES SUDDENLY RACING FARTHER UP THE
  BEACH THAN NORMAL AND FASTER THAN MANY CAN RUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HANER

WEATHER.GOV/SEATTLE
964 
WHUS46 KSEW 272206
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
306 PM PDT TUE SEP 27 2011

.LARGE SWELLS WILL IMPACT THE COAST THROUGH EARLY WEDNESDAY
MORNING.

WAZ516-517-280615-
/O.CON.KSEW.SU.Y.0003.000000T0000Z-110928T1000Z/
NORTH COAST-CENTRAL COAST-
306 PM PDT TUE SEP 27 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WAVES...18 FEET THIS EVENING...SUBSIDING BACK DOWN BELOW 15
  FEET ON WEDNESDAY MORNING.

* TIMING...HIGH SURF CONDITIONS ARE EXPECTED TO PERSIST UNTIL 
  THE EARLY MORNING HOURS ON WEDNESDAY. 

* IMPACTS...THE HIGH SURF WILL RESULT IN RIP CURRENTS AND 
  LOCALIZED BEACH EROSION. THOSE PLANNING ON WALKING ON THE 
  BEACH TUESDAY SHOULD BE AWARE OF WAVES SUDDENLY RACING FARTHER 
  UP THE BEACH THAN NORMAL AND FASTER THAN MANY PEOPLE CAN RUN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HANER

WEATHER.GOV/SEATTLE
687 
WHUS46 KSEW 280402
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
902 PM PDT TUE SEP 27 2011

.LARGE SWELLS WILL IMPACT THE COAST THROUGH EARLY WEDNESDAY
MORNING.

WAZ516-517-281000-
/O.CON.KSEW.SU.Y.0003.000000T0000Z-110928T1000Z/
NORTH COAST-CENTRAL COAST-
902 PM PDT TUE SEP 27 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WAVES...16 FEET THIS EVENING...SUBSIDING BACK DOWN BELOW 15 FEET
  EARLY WEDNESDAY MORNING.

* TIMING...HIGH SURF CONDITIONS ARE EXPECTED TO PERSIST UNTIL 
  THE EARLY MORNING HOURS ON WEDNESDAY. 

* IMPACTS...THE HIGH SURF WILL RESULT IN RIP CURRENTS AND 
  LOCALIZED BEACH EROSION. THOSE PLANNING ON WALKING ON THE 
  BEACH TUESDAY SHOULD BE AWARE OF WAVES SUDDENLY RACING FARTHER 
  UP THE BEACH THAN NORMAL AND FASTER THAN MANY PEOPLE CAN RUN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high surf advisory went out at Sep 26, 9:56 AM PDT, 5 hours 11 minutes earlier.

Area forecast discussion, Sep 26, 9:56 AM PDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SEATTLE WA
956 AM PDT MON SEP 26 2011

UPDATED THE AVIATION...MARINE...AND WATCH/WARNING/ADVISORY SECTIONS.

.SYNOPSIS...A STRONG FRONTAL SYSTEM WILL BRING RAIN AND BREEZY TO
WINDY CONDITIONS TO WESTERN WASHINGTON TODAY. A BROAD UPPER LEVEL
TROUGH WILL CROSS THE AREA ON TUESDAY...BRINGING SCATTERED SHOWERS.
AN UPPER LEVEL RIDGE WILL MOVE ACROSS THE AREA WEDNESDAY AND
THURSDAY GIVING A DRY AND MOSTLY SUNNY PERIOD. ANOTHER FRONTAL
SYSTEM MAY REACH THE AREA THURSDAY NIGHT OR FRIDAY.

&&

.SHORT TERM...RAIN AND WIND ARRIVED ON SCHEDULE THIS MORNING. RAIN
IS WIDESPREAD WITH HEAVY RAIN AT TIMES ON THE COAST AND IN THE
OLYMPIC MOUNTAINS. THE OLYMPICS COULD RECEIVE AROUND THREE INCHES
TODAY. FLOODING IS NOT EXPECTED ANYWHERE THOUGH RIVERS WILL
CERTAINLY RISE SHARPLY.

A WIND ADVISORY IS IN EFFECT FOR THE COAST AND NORTH INTERIOR. WINDS
OVER LAND AREAS WILL BE IN THE 25-35 MPH RANGE WITH GUSTS TO 50-55
MPH. OVER THE WATERS HIGH END GALES ARE EXPECTED OR OCCURRING. AS
FAR AS TIMING GOES...ONE PEAK SEEMS TO HAVE ALREADY BEEN REACHED ON
THE COAST...WHICH MEANS THE PEAK OVER THE NORTHERN INLAND AREAS WILL
PROBABLY BE AROUND 18-19Z. THE GFS SLOWLY DIMINISHES THE WIND
THROUGH THIS AFTERNOON WHILE THE NAM HAS A SECOND PEAK EARLY IN THE
AFTERNOON. WILL MONITOR WINDS CLOSELY BUT FOR NOW THE ADVISORY SEEMS
TO BE ON TRACK. WINDS SOUTH OF EVERETT WILL LIKELY BE IN THE BREEZY
CATEGORY TODAY.

REST OF THE FORECAST SEEMS ON TRACK WITH SHOWERS TUESDAY. SHOWERS
WILL BE ESPECIALLY PERSISTENT IN THE MOUNTAINS WITH A STRONG JET
AIMED PERPENDICULARLY AT THE CASCADES. WASHINGTON STAYS MOSTLY ON
THE WARM SIDE OF THE JET SO THE SNOW LEVEL SHOULD NOT DROP MUCH
BELOW 6000 FEET OR SO.

MAJOR IMPROVEMENT COMMENCES WEDNESDAY WITH BUILDING HEIGHTS AND
OFFSHORE SURFACE FLOW. SKIES SHOULD CLEAR. HIGH TEMPERATURES WILL
HAVE A SLOW WARMING TREND...FROM THE UPPER 50S AND LOW 60S TODAY TO
THE MID AND UPPER 60S WEDNESDAY. BURKE

.LONG TERM...PREVIOUS DISCUSSION...TRANQUIL WEATHER WILL CONTINUE
ACROSS WESTERN WASHINGTON THROUGH THURSDAY...POSSIBLY FRIDAY AS
WELL. A STRONG UPPER LEVEL RIDGE OVER THE PAC NW WILL MAINTAIN DRY
AND STABLE CONDITIONS...WITH HIGH TEMPS BOUNCING A FEW DEGREES OVER
CLIMO. THE RIDGE SHIFTS OVER TO THE ROCKIES ON FRI AS A TROUGH DIGS
OFFSHORE. MODELS SHOW A FRONT POSSIBLY CLIPPING W WA ON FRI...BUT
RECENT RUNS ARE TRENDING SLOWER AND WEAKER. WE WILL SEE. BEYOND
THEN...THE CONFIDENCE IS THE FORECAST REMAINS LOW. THE GFS AND EURO
SHOW A SHORT WAVE TRACKING OVER THE AREA NEXT WEEKEND...BUT EXACT
TIMING IS STILL UNCLEAR. CHANCE POPS LOOK GOOD FOR NOW WITH TEMPS
CLOSE TO NORMALS. 33

&&

.AVIATION...A STRONG UPPER LOW OFFSHORE WILL CONTINUE MOVING NEWD
TOWARD THE BRITISH COLUMBIA COAST. STRONG WSW FLOW ALOFT OVER THE
AREA AND STRONG LOW LEVEL SLY FLOW. AN OCCLUDED FRONT OFFSHORE WILL
MOVE ACROSS THE AREA LATE THIS AFTERNOON THROUGH THIS EVENING. THE
STRONGEST WINDS ARE ANTICIPATED TO OCCUR WELL AHEAD OF THE FRONT...
ALTHOUGH THERE WILL BE A BURST OF STRONG OR GUSTY WINDS WITH THE
FRONTAL PASSAGE.

MEANWHILE...THERE APPEARED TO BE LLWS PRESENT OVER MUCH OF THE AREA
THIS MORNING...THUS WILL INCLUDE A MENTION OF LLWS IN MANY OF THE
TAFS UNTIL THE SOUTHERLIES KICK IN. CIGS WILL GENERALLY BE IN THE
2-4K FT RANGE TODAY. EXPECT RAIN TO RESULT IN VISIBILITY
RESTRICTIONS...ESPECIALLY ON THE COAST.

KSEA...THE SANDPOINT PROFILER INDICATED DIRECTIONAL SHEAR /16020 KT/
JUST ABOVE THE SFC THIS MORNING...THUS WILL INDICATE LLWS IN THE TAF
TIL THE SOUTHERLIES KICK IN OR BETWEEN 2000 AND 2300 UTC. CIGS WILL
LOWER INTO 2500 TO 3K FT RANGE BY 1900 OR 2000 UTC...WITH OCCASIONAL
CIGS BETWEEN 1500 AND 2K FT POSSIBLE LATER THIS AFTERNOON.
CONFIDENCE OF THIS OCCURRING WAS ABOUT 50 PERCENT...SO WILL INCLUDE
A TEMPO GROUP IN THE UPCOMING TAF. VSBYS WILL ALSO BE RESTRICTED AT
TIMES /MAINLY IN THE 4-6SM RANGE/ BY RAIN.

&&

.MARINE...
A STRONG OCCLUDED FRONT...EXTENDING FROM A NEAR 970 MB LOW SW OF
HAIDA GWAII...WAS ABOUT 100 NM W OF THE WASHINGTON COAST. THIS FRONT
WILL SWEEP ACROSS THE AREA LATER THIS AFTERNOON THROUGH THIS
EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE SE FLOW
AHEAD OF THE FRONT. HOWEVER A BRIEF PERIOD OF STORM FORCE WINDS ARE
POSSIBLE OVER THE COASTAL WATERS FROM ABOUT DESTRUCTION ISLAND N
WITH THE FRONTAL PASSAGE. LOOK FOR HIGH PRES TO BUILD OVER THE AREA
ON TUE FOR LESS WIND. HOWEVER SWELLS ARE EXPECTED TO BUILD TO 19
FEET ON THE COASTAL WATERS EARLY TUE.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY COAST...WEST STRAIT JUAN DE FUCA AND NORTH
     INTERIOR.

PZ...GALE WARNING IN EFFECT FOR ALL WATERS EXCEPT THE CENTRAL
     STRAIT OF JUAN DE FUCA AND THE PUGET SOUND/HOOD CANAL.

     SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING FOR CENTRAL
     U.S. WATERS STRAIT OF JUAN DE FUCA-PUGET SOUND AND HOOD CANAL.

     SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 6 PM PDT TUESDAY
     FOR THE GRAYS HARBOR BAR.

&&

WWW.WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Sep 26, 10:45 AM PDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1045 AM PDT MON SEP 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     NON-TSTM WND GST 4 ENE VAIL              46.86N 122.58W
09/26/2011  M53 MPH          THURSTON           WA   TRAINED SPOTTER

            SUSTAINED SOUTHEAST WINDS OF 36 MPH. TREE BRANCHES ARE
            DOWN.

&&

GRUB
Local storm report, Sep 26, 1:34 PM PDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
134 PM PDT MON SEP 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     NON-TSTM WND GST 2 WNW ANACORTES         48.50N 122.66W
09/26/2011  M51 MPH          SKAGIT             WA   TRAINED SPOTTER

            GUST OCCURRED AROUND 130 PM. WINDS OUT OF THE SOUTH
            SOUTHEAST. SUSTAINED WIND OF 29 MPH.

&&

GRUB
Local storm report, Sep 26, 2:43 PM PDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
243 PM PDT MON SEP 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     NON-TSTM WND GST 4 ENE VAIL              46.86N 122.58W
09/26/2011  M61 MPH          THURSTON           WA   TRAINED SPOTTER

            POWER IS OUT. NUMEROUS TREES ARE DOWN.

&&

GRUB

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 9:35 PM PDTSmall Craft AdvisorySEW36 hr
Sep 26, 2:56 PM PDTHigh Wind WarningSEW5 hr
Sep 26, 3:46 PM PDTSmall Craft Advisory for Hazardous SeasSEW49 hr

Nearby

High Surf Advisories in Washington, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.